Couldn't find what you looking for?

TRY OUR SEARCH!

Does pregabalin cause weight gain? I've been told I need to change from Gabapentin which DOES cause weight gain to pregabalin, so as they work in similar ways I'd like to know if I'm going to put on even more weight please. Thanks

Loading...

I'm a patient myself taking Gabapentin (Neurontin) for neuropathic pain. I can report in my own case ( not a significant number for absolute conclusions!) I've LOST significant wt. on it. My
PDR Reference reports both effects occurring, so one cannot conclude a preponderance. Pregabalin (Lyrica) is actually changed to gabapentin in the body, so I would not expect a difference with either medication. You could ask your physician to try the gabapentin to see if there is a difference if you are very disturbed by the weight gain on Pregabalin. Lyrica's mfgr is presently advertising it for fibromyalgia on TV. Apparently,enough patients are getting weight gain that they've had to mention it as a significant side-effectin their ads.
Reply

Loading...

Pregabalin does cause weight gain although I'm not sure if it causes a great deal of weight gain or just a bit. It's common, in 1 - 10% of all people who take it so you're running a one in ten chance of getting it. Probably more, unfortunately, because you've already had weight gain with another similar drug. I really hope that you do find a drug that works for you. I know that it's difficult when you're trying to find a satisfactory solution to your problem. Keep us posted.
Reply

Loading...

Hi I have nerve damage to my lower spine and I have been on both Gabapentin and Pregabalin and I have gained an enormous amount of weight - about 1 full stone in 1 year which is crazy as back pain only increases with weight and the tablets your given increase weight in some people, so where is the sense in that. I am currently at a cross-roads as these tablets help my pain but I cant stand the weight gain. What to do I havent decided yet! ! !
Reply

Loading...

I am exactly the same as you. I have nerve damage to my back after breast reconstruction for breast cancer using the muscles in my back. I have been on gabapentin since last August and have put about a stone on. Just been changed to pregabalin. Back worse due to weight gain. Really fed up and frightened about further weight gain with new tablet.
Reply

Loading...

yes i have put on 4 stone in two years.very good though g.a.d but the side effects are major.
Reply

Loading...

iam on gabapentin put weight on doctor change me to pregabalin will that put weight on
Reply

Loading...

please can anyone advice on something for pain in spine and hip and down leg without putting weight on
Reply

Loading...

I have cut the Pregabalin down from 350mg a Day slowly to 200mg Daily & still Decreasing, my GP knows as I have gained 4stone in 3yeard
Reply

Loading...